Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Nasal congestion. On allegra, nasonex and antibiotics. Chest x-ray showing granulomas. Taking prednisone. Any suggestions?

I have had bronchial and now nasal congestion on and off since the end of December. I was put on antibiotics which didn t do much. I saw an allergist who performed the skin test and no allergies showed up. It is not asthma. I was put on Allegra and Nasonex , which didn t help much. I had a chest xray which only showed some granulomas but nothing significant. I was most recently put on prednisone and a stronger nasal spray to reduce inflammation and dry up the nasal passages. However, I am done with the prednisone and today I am still congested. My next step is to get a sinus cat scan. WHAT ON EARTH IS THIS??? I often cannot fully speak because there is so much snot and phlegm in my nasal area. It s gross!!
Asked On : Fri, 1 Jun 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
Granulomas in the upper airways (nose) or lower airways (lung) needs proper evaluation.
The differential diagnoses:
1. ANCA positive vasculitides - that require exclusion with ANCA, MPO PR3 blood tests, urea creatinine. If PR3 is positive, Wegener's granulomatosis is a distinct possibility.
2. Sarcoidosis - ANCA is negative in this condition where granulomas form, and ACE levels (blood test) can be high in some patients.

Steroids with immunosuppressive drugs are the treatment options.

I hope that was useful.
Best Wishes.
Answered: Sun, 9 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor